I had life threatening C Dif in past. The urologist prescribed Keflex for a persistent UTI and I am very worried about taking it. The UTI has been going on for several months.
C-Diff as in Clostridium difficile colitis? This is what I found. It seems antibiotics could kill the healthy bacteria.
Your intestines have many “good” germs in them that help you digest food. A C-diff germ enters your body when you eat or swallow something that has C-diff on it. The germ moves to your intestines. A healthy person with a normal immune system and normal “good” germs may not get sick. But if your immune system is weak or these good germs have been killed by an “antibiotic” (an-tee-bye-OT-ik) you may be taking for a different kind of infection, C-diff may grow in your intestines and cause diarrhea. This is called a C-diff infection.
In the Keflex information, it does have this specific warning : Clostridium difficile associated diarrhea (CDAD) has been reported with use of nearly all antibacterial agents, including Keflex, and may range in severity from mild diarrhea to fatal colitis. Treatment with antibacterial agents alters the normal flora of the colon leading to overgrowth of C. difficile.
I would recommend talking to your pharmacist and asking them if there are ANY antiobiotics to treat a UTI that won't cause C Diff. But, it seems from what I've read that any antibiotics can kill the good bacteria, which could potentially cause it. Also, I'm not sure how they'd get rid of the UTI that's been going on for so long without antibiotics. Definitely talk to your pharmacist!
- Keflex Information for Consumers
- Keflex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keflex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Mar 2010 • 1 answer
Posted 11 Sep 2010 • 1 answer
Posted 27 Apr 2013 • 3 answers
Posted 23 May 2013 • 1 answer
Posted 30 Jan 2016 • 2 answers